Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 393, NWS Little Rock, AR

July 29, 2003Grant County, Saline County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jul 29, 2003, 5:45 PM CDT for Grant County, Saline County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2003, 5:45 PM CDT (22:45 UTC)
Expired
Jul 29, 2003, 6:30 PM CDT
In force
45 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Grant County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 49 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2003-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 587 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2003-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
587 J/kg
Mixed-layer CIN
-125 J/kg
Mixed-layer LCL
1756 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:50 PM CDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jul 29, 3:50 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT TUE JUL 29 2003

SHORT TERM...
BOUNDARY DROPPING SLOWLY FROM CENTRAL INTO SOUTHERN ARKANSAS.
CONVECTION SETTING UP NEAR BOUNDARY IN WEST CENTRAL SECTIONS THIS
AFTERNOON...AND WILL MOST LIKELY BUILD EAST/SOUTHEAST OVERNIGHT.
GIVEN THIS SCENARIO...TRENDING TOWARD HIGHEST CHANCES OF RAIN IN
CENTRAL/SOUTHERN SECTIONS OVERNIGHT WITH A POTENTIAL FOR HEAVY
RAINFALL.

LOTS OF CLOUDS/LEFTOVER CONVECTION WEDNESDAY MORNING WITH
PRECIPITATION BECOMING MORE SCATTERED DURING THE AFTERNOON HOURS.
CLOUDS WILL ALSO BREAK UP SOMEWHAT. LOW PRESSURE IN SOUTHERN PLAINS
WILL HEAD TOWARD THE REGION...AND WILL DRAG A COLD FRONT THROUGH THE
STATE WEDNESDAY NIGHT.

DATA SUGGESTS THAT PRECIPITATION WILL REFIRE MAINLY IN SOUTHERN
ARKANSAS WEDNESDAY NIGHT...WITH SMALLER RAIN CHANCES FARTHER
NORTH.

FRONT WILL EXIT THE REGION TO THE EAST THURSDAY...WITH ANY
PRECIPITATION ENDING.

EXTENDED...
DRY WEATHER WILL CONTINUE ON FRIDAY. GFS SHOWING SHORTWAVE MOVING IN
FROM THE PLAINS DURING THE DAY SATURDAY. IN COORDINATION WITH OTHER
OFFICES...HAVE ADDED A CHANCE OF SHOWERS AND THUNDERSTORMS TO
SATURDAY AND SATURDAY NIGHT. HAVE ALSO REDUCED TEMPERATURES SLIGHTLY
FROM ONGOING FORECAST AS HIGH NOT AS AGGRESSIVE IN MOVEMENT TO THE
EAST.

HRO   66  84  66  87 /  40  40  20  20
LIT   72  88  72  91 /  60  60  30  30
HOT   73  89  73  91 /  50  50  30  30
PBF   73  90  73  92 /  50  50  40  40

.LZK...NONE.

58/46
Hazardous weather outlook, Jul 29, 5:00 AM CDT, 12 hours 45 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX VALUES WILL RANGE ONCE AGAIN FROM 100 TO 105 THIS
AFTERNOON OVER SOUTH ARKANSAS...OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED. A COLD FRONT OVER NORTH ARKANSAS THIS MORNING WILL MOVE
VERY SLOWLY SOUTH. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
OVER MOST SECTIONS TODAY AND TONIGHT. THE STORMS THAT OCCUR SHOULD
REMAIN BELOW SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED. THE FRONT WILL CONTINUE MOVING
FROM THE CENTRAL SECTIONS TOWARD THE SOUTH ON WEDNESDAY...AND IT
WILL MOVE OUT OF THE STATE BY THURSDAY EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS WILL OCCUR WEDNESDAY THROUGH THURSDAY EVENING.
THE STORMS THAT OCCUR SHOULD REMAIN BELOW SEVERE LEVELS. DRY WEATHER
WILL PREVAIL THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

32

In the hours before

Local storm report, Jul 29, 5:09 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
509 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0400 PM    3 NE ROVER                AR   1.00 INCH HAIL
07/29/03   YELL                           REPORTED BY LAW
                                          ENFORCEMENT

28
Local storm report, Jul 29, 5:13 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
513 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0410 PM    4 NE ROVER                AR   WIND DAMAGE
07/29/03   YELL                           POWER LINES DOWN. REPORTED
                                          BY LAW ENFORCEMENT

28
Local storm report, Jul 29, 5:17 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0415 PM    DANVILLE                  AR   .75 INCH HAIL
07/29/03   YELL                           REPORTED BY LAW
                                          ENFORCEMENT

28
Local storm report, Jul 29, 5:19 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
519 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0320 PM    LODI                      AR   1.00 INCH HAIL
07/29/03   PIKE                           HAIL LASTED HALF AN HOUR
                                          AND COVERED THE GROUND.
                                          REPORTED BY PUBLIC

28
Local storm report, Jul 29, 5:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
525 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0205 PM    MOUNT IDA BEARCE ARPT     AR   WIND DAMAGE
07/29/03   MONTGOMERY                     TREE DOWN IN A DRIVEWAY
                                          ACROSS FROM THE AIRPORT.
                                          REPORTED BY LAW ENFORCEMENT

28
Local storm report, Jul 29, 5:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
538 PM CDT TUE JUL 29 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    5 N MOUNTAIN PINE         AR   WIND DAMAGE
07/29/03   GARLAND                        TREES DOWN...SOME ON
                                          CAMPING TRAILERS AT LAKE
                                          OUACHITA STATE PARK. NO
                                          INJURIES. REPORTED BY STATE
                                          PARKS DEPT.

0330 PM    5 N MOUNTAIN PINE         AR   1.00 INCH HAIL
07/29/03   GARLAND                        SOME VEHICLES DAMAGED BY
                                          HAIL AT LAKE OUACHITA STATE
                                          PARK. REPORTED BY STATE
                                          PARKS DEPT.

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:55 PM CDTSevere Thunderstorm WarningLZKMontgomery30 min
Jul 29, 2:32 PM CDTSevere Thunderstorm WarningLZKMontgomery28 min
Jul 29, 2:47 PM CDTSevere Thunderstorm WarningLZKGarland33 min
Jul 29, 3:06 PM CDTSevere Thunderstorm WarningLZKPike34 min
Jul 29, 3:23 PM CDTSevere Thunderstorm WarningLZKGarland37 min
Jul 29, 3:35 PM CDTSevere Thunderstorm WarningLZKYell45 min
Jul 29, 4:19 PM CDTSevere Thunderstorm WarningLZKLogan, Yell41 min
Jul 29, 5:48 PM CDTSevere Thunderstorm WarningLZKNewton37 min
Jul 29, 6:19 PM CDTSevere Thunderstorm WarningLZKFaulkner, Pulaski36 min
Jul 29, 6:23 PM CDTSevere Thunderstorm WarningLZKJohnson52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.